HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Bipolar Disorder (http://www.healthboards.com/boards/bipolar-disorder/)
-   -   Wellbutrin Surges? (http://www.healthboards.com/boards/bipolar-disorder/437275-wellbutrin-surges.html)

Wagon Daddy 10-14-2006 01:57 PM

Wellbutrin Surges?
 
I am bi-polar 2 and recently asked to be take off of Lexapro due to being scatterbrained, having no energy, and dramatic loss of libido. I also gained 30 lbs in the year I was on it.

During my last appointment, I asked to be switched to a different med and my Dr. put me on 200mg Wellbutrin daily (I started on 10/5 and my first full dosage was on 10/8).

It is like someone flipped a switch in my head with the Wellbutrin. I feel so much better than I ever did on Lexapro, but for the past few days I have been getting these odd rushes... They feel like my brain surges forward for an instant and then my body catches up to it. Are these the "shocks" that I have read about? I usually get them sporadically throughout the day, usually when I walk.

Do these surges go away in time? I felt occasional surges but not as intense as this when I was on Lexapro. These usually came when I skipped a dosage by mistake.

As a side note, I am also on 50mg Lamictal and .5mg of Lorazepam daily.

Thanks in advance for any advice.

coffeegirl2 10-14-2006 05:25 PM

Re: Wellbutrin Surges?
 
Do you mean energy bursts? I take Wellbutrin, and sometimes I have bursts of energy from out of no where.

I also take Lorzephan- as needed. It works well when very anxious.

How are you doing today?

Coffeegirl

Wagon Daddy 10-14-2006 05:57 PM

Re: Wellbutrin Surges?
 
[QUOTE=coffeegirl2]Do you mean energy bursts? I take Wellbutrin, and sometimes I have bursts of energy from out of no where.

I also take Lorzephan- as needed. It works well when very anxious.

How are you doing today?

Coffeegirl[/QUOTE]

Ah yes... Lorazepam does work quite well for those moments. Luckily, I haven't had one of those for awhile.

Actually it's funny that you mention energy bursts - I just had one. I was watching TV and got very restless so I went on the compy to check emails.

As for the bursts... not so much as an energy burst but a sudden but brief electrical shock that starts at the top of my head and goes down my arms in an instant. I had a few before (they are totally random), and was also very spacy which is why I was watching TV. I really want to go for a drive but feeling as spacy as I do, I don't think that is a good idea. This is definitely the spaciest I've been since the start of this med.

Other than what I mentioned above, I feel great. Before the switch to Wellbutrin, I had been feeling depressed but not as badly nor as deeply as I felt before I sought help for it.

Thanks for the reply.

Wagon Daddy 10-18-2006 04:53 PM

Re: Wellbutrin Surges? (Maybe It's Lexapro Withdrawal?)
 
Since no one seems to know what I am talking about, I searched around the past few days and discovered something interesting about what I have been feeling that I never would have considered.

Could these be the "zaps" caused by Lexapro withdrawal that I've read about?

I had a pretty bad day with them today and I was searching and stumbled across the symptoms of Lexapro withdrawal. Thinking back, When I forgot to take a dose of Lexapro now and then, I would feel something similar but not as intense or for as long.

As for my weening off of Lexapro...My Psydoc told me to continue with 0.5 of Lexapro along with the introduction of 100mg Wellbutrin for 3 days. On the 4th day I was to discontinue the Lexapro and take the prescribed dose of Wellbutrin (100mg 2X a day). Should he have eased me off of Lexapro a little at a time instead of introducing a new med and stopping the old cold turkey?

I was on Lexapro since before I was diagnosed BP II in November 05. This is the first time I switched antidepressants and was completely unaware of the potential of withdrawal.

OK...I admit it. I'm just a tad naive when it comes to these meds and should have asked Psydoc about potential withdrawal when I asked to be taken off of the Lexapro.

I wish I had discovered this board when I was first diagnosed BP II. From what I have read here on this board in the past few days, It would have been a big help to me back then to know that even though I have a "mental illness", it's OK and there are others out there who are just like me.

shelb 10-18-2006 05:06 PM

Re: Wellbutrin Surges?
 
wagondaddy <i know what your talking about i call them brain zingers i don't know what they are or why but they happen with me also and i have taken lexapro and wellbutrin at the same time this was before i was diagnosied bipolar and haven had them since i went off the lexapro and I'm still taking wellbutrin and depakote with the occasional xanx okay so are you really a father? I'm a mother of 3 and wanted to know how to explain this disease to them gods blessings shelb

Wagon Daddy 10-18-2006 05:18 PM

Re: Wellbutrin Surges?
 
[QUOTE=shelb]...so are you really a father? I'm a mother of 3 and wanted to know how to explain this disease to them gods blessings shelb[/QUOTE]

Thank for the reply shelb.

Yes, I am the father of a 6 y/o daughter (I also like station wagons). Luckily, I haven't had to explain why I take meds. (she knows I take them but does not know why.)

I will talk to her about it when wifey and I decide it's time she knows. I would never hide it from her. (I am really hoping & praying that it does not pass down to her like it was passed down to me and my 1/2 sister by my dad.)

If before that time she ever wants to know why I take 3 types of meds , we will tell her about it in words best understood by a child her age.

Good luck.

tired06 10-19-2006 01:46 PM

Re: Wellbutrin Surges?
 
Boy, do I know what you are talking about!!!! I would get them if i missed a dose of my paxil. Now the pdoc has taken me off (suddenly) and uped my lamictal and it has been almost a month. Is the other meds causing it too? I still am getting the same exact surges you are talking about. I didn't think anyone out there knew because i had posted about it and no one understood. It is like a delay in the brain. A zap of electricity. Not a burst of energy!! I can't even read anymore or be on this computer long due to it. It causes headaches and then I get an upset stomach. I hate it and it hasn't gone away!!! Good luck to you and let me knowif it stops. Tired06

Wagon Daddy 10-19-2006 03:57 PM

Re: Wellbutrin Surges?
 
It really is hard to describe the feeling. It's feels just, well...weird when they happen. Sometimes, it feels like my ears are about to pop as well.

I've been off of the Lexapro since the 7th and I have good days and bad ones. I had a really bad day with the "zaps" yesterday, but today not so bad. I'm actually on vacation from work this week and was lucky to be able to rest my head when they got bad.

I'll keep you posted if (and when) they stop.


All times are GMT -7. The time now is 01:38 PM.